Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 18, NWS Jacksonville, FL

March 24, 2016Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 24, 2016, 8:30 PM EDT for Marion County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2016, 8:30 PM EDT (00:30 UTC)
Expired
Mar 24, 2016, 9:00 PM EDT
In force
30 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Marion County, FL

The radar

The Melbourne radar (KMLB), 145 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 0.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2016-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2016-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
612 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

915 
WUUS52 KJAX 250030
SVRJAX
FLC083-250100-
/O.NEW.KJAX.SV.W.0018.160325T0030Z-160325T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
830 PM EDT THU MAR 24 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARION COUNTY IN NORTHERN FLORIDA...

* UNTIL 900 PM EDT

* AT 829 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PITTMAN...OR 8
  MILES NORTH OF EUSTIS...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER TO HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN MARION COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2903 8179 2917 8164 2905 8164 2905 8166
      2896 8166 2896 8179
TIME...MOT...LOC 0029Z 258DEG 18KT 2897 8168 

HAIL...1.25IN
WIND...60MPH
 
$$

GUILLET
1 follow-up statement
174 
WWUS52 KJAX 250058
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
858 PM EDT THU MAR 24 2016

FLC083-250108-
/O.EXP.KJAX.SV.W.0018.000000T0000Z-160325T0100Z/
MARION FL-
858 PM EDT THU MAR 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY
WILL EXPIRE AT 900 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 2903 8179 2917 8164 2905 8164 2905 8166
      2896 8166 2896 8179
TIME...MOT...LOC 0055Z 258DEG 18KT 2897 8168 

$$

GUILLET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 7:52 PM EDT, 38 minutes earlier.

Area forecast discussion, Mar 24, 7:52 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
752 PM EDT THU MAR 24 2016

.UPDATE...PROVIDING EARLIER THAN USUAL UPDATE TO MAKE SIGNIFICANT
ADJUSTMENTS TO POP/WEATHER GRIDS FOR TONIGHT. REGIONAL RADAR SHOWS
SQUALL LINE MAKING ITS APPROACH TO OUR WRN GA COUNTIES. SURGE OF
MID 60S DWPTS ACROSS FL PENINSULA AND ACROSS SW GA SUPPORTING CAPE
VALUES OF 400-800 J/KG...WHICH IS EXPECTED TO MAINTAIN THE
CONVECTIVE SYSTEM AS IT MOVES OVER OUR WRN COUNTIES OVER THE NEXT
FEW HOURS. THE SYSTEM IS EXPECTED TO CONTINUE A SLOW WEAKENING
TREND ESPECIALLY LATER IN THE EVENING AS IT MOVES OVER THE CENTRAL
PART OF OUR FORECAST AREA WHERE A LITTLE MORE STABLE...BUT DECENT
STRATIFORM AREA BEHIND LINE SHOULD SUPPORT HIGH POPS. LATER
TONIGHT...HRRR GUIDANCE SHOWS SYSTEM WEAKENING BUT STILL
PROGRESSING ESE ACROSS FORECAST AREA...POTENTIALLY WITH SOME
DECREASE IN COVERAGE OVER OUR NORTHERNMOST COUNTIES WHILE BEST
COVERAGE CENTRAL/SOUTH LATE AT NIGHT. MODIFIED HOURLY POP GRIDS
TO SUPPORT THIS TREND.

AT THIS TIME...NOT ANTICIPATING SEVERE WEATHER TONIGHT...BUT WILL
MONITOR. COULD SEE GUSTY WINDS 30-50 MPH WITH STRONGER CELLS THAT
MAKE IT OVER OUR WRN COUNTIES.

&&

.AVIATION...LATEST TAFS REFLECT POTENTIAL FOR SHOWERS AND ISOLATED
TSRA LATER TONIGHT. VFR CONDITIONS ANTICIPATED THIS EVENING AHEAD
OF THE RAIN...WITH MVFR CONDITIONS ASSOCIATED WITH THE RAIN.

&&

.MARINE...SURFACE HIGH OVER THE WESTERN ATLANTIC AND AN APPROACHING
COLD FRONT TO THE WEST WILL MAINTAIN MOSTLY S TO SE WINDS THROUGH
THE WEEKEND. SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
TONIGHT EXTENDING THROUGH THE WEEKEND AS THE FRONT STALLS OVER
THE AREA. WINDS WILL INCREASE TO SCEC CRITERIA OFFSHORE TONIGHT.

RIP CURRENTS: LOW RISK FOR SOUTHEAST GEORGIA AND MODERATE RISK
FOR NORTHEAST FLORIDA BEACHES THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  79  64  76 /  80  70  40  40
SSI  64  76  64  73 /  60  70  40  50
JAX  65  83  66  77 /  60  60  40  50
SGJ  66  83  67  76 /  60  60  40  40
GNV  65  82  67  78 /  80  60  50  50
OCF  65  82  67  81 /  60  60  40  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

WOLF/GUILLET/WALKER
Hazardous weather outlook, Mar 24, 3:18 PM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EDT THU MAR 24 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-251930-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
318 PM EDT THU MAR 24 2016

...A FEW STRONG TO SEVERE STORMS POSSIBLE ON FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TODAY AND
TONIGHT ACROSS NORTHEAST FLORIDA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH EARLY NEXT WEEK
ASSOCIATED WITH A MEANDERING FRONTAL BOUNDARY. A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 24, 6:41 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
641 PM EDT THU MAR 24 2016

FLZ032-037-242330-
CLAY FL-PUTNAM FL-
641 PM EDT THU MAR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CLAY AND
NORTHWESTERN PUTNAM COUNTIES UNTIL 730 PM EDT...

AT 641 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
INTERLACHEN...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
INTERLACHEN...BARDIN...GEORGE'S LAKE...MELROSE LANDING...BOSTWICK...
FLORAHOME...HOLLISTER...JOHNSON...CARRAWAY AND MANNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANGAGEMENT

LAT...LON 2951 8187 2951 8188 2956 8199 2990 8191
      2981 8158
TIME...MOT...LOC 2241Z 204DEG 28KT 2961 8190

GUILLET
Special weather statement, Mar 24, 8:02 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
802 PM EDT THU MAR 24 2016

FLZ040-250045-
MARION FL-
802 PM EDT THU MAR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
845 PM EDT...

AT 802 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EMERALDA...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JUNIPER SPRINGS AND WEIRSDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANGAGEMENT

LAT...LON 2897 8194 2928 8165 2905 8164 2905 8166
      2896 8166 2896 8193
TIME...MOT...LOC 0002Z 231DEG 15KT 2896 8187

GUILLET

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:02 PM EDTSpecial Weather StatementJAXMarion43 min
Mar 24, 8:36 PM EDTSpecial Weather StatementJAXPutnam39 min
Mar 24, 8:56 PM EDTSpecial Weather StatementJAXColumbia, Hamilton, Suwannee49 min
Mar 24, 9:42 PM EDTSpecial Weather StatementJAXBaker, Columbia48 min
Mar 24, 9:52 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Nassau38 min
Mar 24, 10:01 PM EDTSpecial Weather StatementJAXGilchrist, Union29 min
Mar 24, 10:35 PM EDTSpecial Weather StatementJAXAlachua40 min
Mar 24, 10:41 PM EDTSpecial Weather StatementJAXNassau49 min
Mar 24, 10:52 PM EDTSpecial Marine WarningJAX113 min
Mar 24, 11:04 PM EDTSpecial Weather StatementJAXClay, Duval41 min
Mar 25, 12:07 AM EDTSpecial Weather StatementJAXSaint Johns53 min
Mar 25, 12:34 AM EDTSpecial Weather StatementJAXFlagler56 min
Mar 25, 12:46 AM EDTSpecial Marine WarningJAX89 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.